Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2011, 7:55 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 11, 2011, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:58 PM CDT | TORNADO | 8 Nnw Ainsworth, NE | SHERIFF DEPUTY REPORTED BRIEF TORNADO TOUCHED DOWN IN AN OPEN FIELD WITH NO DAMAGE |
| Aug 11, 8:25 PM CDT | HAIL 1 | 6 Nw Bassett, NE | RELAYED VIA THE ROCK COUNTY SHERRIFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 4:38 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2513 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS53 KLBF 120055 SVRLBF NEC017-103-149-120145- /O.NEW.KLBF.SV.W.0286.110812T0055Z-110812T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 PM CDT THU AUG 11 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... SOUTH CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... NORTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 845 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 6 MILES SOUTHWEST OF SPRINGVIEW...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGVIEW...KELLER PARK STATE RECREATION AREA...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND LONG PINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4275 9943 4250 9968 4266 10003 4286 9991 TIME...MOT...LOC 0055Z 297DEG 12KT 4277 9983 WIND...HAIL 60MPH 1.75IN $$ SCHULTZ
2 follow-up statements
369 WWUS53 KLBF 120109 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 809 PM CDT THU AUG 11 2011 NEC017-103-149-120145- /O.CON.KLBF.SV.W.0286.000000T0000Z-110812T0145Z/ BROWN NE-KEYA PAHA NE-ROCK NE- 809 PM CDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 845 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KELLER PARK STATE RECREATION AREA...OR 7 MILES SOUTH OF SPRINGVIEW... MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KELLER PARK STATE RECREATION AREA...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND LONG PINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4275 9943 4250 9968 4266 10003 4286 9991 TIME...MOT...LOC 0110Z 297DEG 12KT 4273 9977 WIND...HAIL 60MPH 1.50IN $$ SCHULTZ
272 WWUS53 KLBF 120128 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 828 PM CDT THU AUG 11 2011 NEC017-103-149-120145- /O.CON.KLBF.SV.W.0286.000000T0000Z-110812T0145Z/ BROWN NE-KEYA PAHA NE-ROCK NE- 828 PM CDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL 845 PM CDT... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...OR 8 MILES NORTHWEST OF BASSETT...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LONG PINE. ANOTHER SEVERE THUNDERSTORM IS TRACKING TO THE SOUTHEAST JUST BEHIND THIS INITIAL STORM AND ALSO IS CAPABLE OF PRODUCING PING PONG SIZE HAIL AND 60 MPH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4275 9943 4250 9968 4266 10003 4286 9991 TIME...MOT...LOC 0127Z 300DEG 25KT 4268 9961 WIND...HAIL 60MPH 1.50IN $$ BROOKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:58 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 1:58 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM CDT THU AUG 11 2011 .DISCUSSION... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND OVERNIGHT AS WINDS ALOFT REMAIN STRONG...LAPSE RATES STEEP AND MOIST AND FREEZING LEVELS ARE AROUND 11500 FT AGL. SFC ANALYSIS...RADAR...SATELLITE...THE HRRR AND CONSENSUS OF NAM...SREF AND GFS SUGGEST NCNTL NEB ALONG AND EAST OF HIGHWAY 83 AND ALONG AND NORTH OF NEBRASKA HIGHWAY 2 WILL BE THE MOST LIKELY OR CONGESTED AREA FOR STORM ACTIVITY. THE RUC IS SUGGESTING THE REST OF THE FCST AREA WILL BE SOMEWHAT CAPPED LIMITING STORM COVERAGE TO MAINLY ISOLATED ACTIVITY. THE OVERALL ENVIRONMENT FEATURES HIGH CAPE BUT DRY AIR ALOFT SOUTH AND WEST BUT HIGH CAPE AND MOIST ALOFT ACROSS THE AREA OF GREATEST INTEREST...AS MENTIONED ABOVE. THE FATE OF THE HEAVY CUMULUS BUILD UP ACROSS SWRN NEB REMAINS TO BE SEEN. STORM ACTIVITY COULD COMMENCE MID TO LATE THIS AFTERNOON AND CONTINUE MOST OF THE NIGHT BEFORE SETTLING DOWN EARLY FRIDAY MORNING. SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY EXITS THE FCST AREA TO THE EAST FRIDAY MORNING WITH CANADIAN AIR BUILDING IN FOR THE WEEKEND. THIS HIGH WILL BUILD VERY SLOWLY THROUGH THE UPPER MIDWEST SATURDAY AND SUNDAY PROVIDING COOL AND STABLE EAST AND SOUTHEAST SFC WINDS WITH HIGHS IN THE 70S TO LOWER 80S MOST AREAS. THE EXCEPTION WOULD BE ACROSS THE FAR WEST AND SOUTHWEST WHERE WARM AIR COULD BEGIN SPREADING NORTH OUT OF ERN COLO AND WRN KS. THE GFS AND 00Z ECMWF SUGGEST ISOLATED TO PERHAPS SCATTERED THUNDERSTORMS DEVELOPING ALONG A WARM FRONT MONDAY NIGHT...MAINLY EAST OF HIGHWAY 83. THEREAFTER THE GREAT UPPER LEVEL RIDGE OF THIS SUMMER BUILDS NORTH AND BRUSHES NEBRASKA WITH HUMID 80S TO LOWER 90S TUESDAY AND WEDNESDAY. A COLD FRONT SHOULD BE MAKING ITS WAY INTO THE FCST AREA WEDNESDAY NIGHT WITH COOLER WEATHER FOR THURSDAY. THE SLOWER GFS AND GEM WERE FAVORED OVER THE FASTER 00Z ECMWF WHICH DRIVES THE COLD FRONT THROUGH 1 DAY EARLIER. ISOLATED THUNDERSTORMS ARE OPERATING TUESDAY NIGHT AND WEDNESDAY NIGHT FOR THE HIGH CAPE ENVIRONMENT AND APPROACHING COLD FRONT. OTHERWISE THE ATMOSPHERE SHOULD REMAIN CAPPED AS H7 TEMPS RISE TOWARD 15-16C. && .AVIATION... SCATTERED SEVERE STORMS ARE EXPECTED FROM 21 UTC THROUGH AT LEAST 06 UTC. IFR CONDITIONS...HAIL...AND SURFACE WINDS OF 50 KTS OR GREATER ARE EXPECTED WITH THE STORMS. HOWEVER...CONFIDENCE IN IMPACTS AT ANY GIVEN LOCALE IS MODEST AT BEST GIVEN SCATTERED NATURE OF THE STORMS. A WEAK COLD FRONT WILL MOVE ACROSS THE REGION 06 TO 12 UTC...AND IS EXPECTED TO BRING YET ANOTHER ROUND OF TSRA TO NORTHERN NEB. IN THE WAKE OF THE STORMS AND BEHIND THE FRONT...STRATUS COULD FORM...BUT LOW CONFIDENCE PREVENTS ITS INCLUSION IN THE KLBF OR KVTN TAFS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/CJS
Hazardous weather outlook, Aug 11, 3:35 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU AUG 11 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT THU AUG 11 2011 /235 PM MDT THU AUG 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE WESTERN AND NORTH CENTRAL PARTS OF NEBRASKA INTO TONIGHT. SCATTERED STORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS ARE LIKELY THROUGH THE EVENING HOURS. AN ISOLATED TORNADO IS POSSIBLE. THE PRIMARY THREAT WILL TRANSITION TO ONE OF DAMAGING WINDS AND HEAVY RAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A CHANCE OF THUNDERSTORMS WILL LINGER OVER NORTH CENTRAL NEBRASKA ON FRIDAY. SLIGHT CHANCES FOR STORMS WILL THEN RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
In the hours before
Special weather statement, Aug 11, 7:17 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT THU AUG 11 2011 NEZ005-006-008-009-120100- BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-ROCK NE- 717 PM CDT THU AUG 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN ROCK...WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES UNTIL 800 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SMITH FALLS STATE PARK...OR 15 MILES EAST OF VALENTINE...MOVING EAST AT 30 MPH. ANOTHER STRONG STORM WAS LOCATED 15 MILES SOUTHEAST OF SPARKS...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH RIVER TRAIL... BOBCAT STATE WILDLIFE MANAGEMENT AREA... KELLER PARK STATE RECREATION AREA... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Local storm report, Aug 11, 7:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST NAPER 42.96N 99.10W
08/11/2011 E60 MPH BOYD NE PUBLIC
&&
JAHSENMALocal storm report, Aug 11, 7:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TORNADO 1 W WOOD LAKE 42.64N 100.26W
08/11/2011 CHERRY NE TRAINED SPOTTER
SPOTTER WAS SEEING DEBRIS FLYING UNDER THE FUNNEL
&&
BROOKSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 42 min |
| Aug 11, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 44 min |
| Aug 11, 7:48 PM CDT | Tornado Warning | LBF | Brown, Cherry | 27 min |
| Aug 11, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 28 min |
| Aug 11, 8:07 PM CDT | Tornado Warning | LBF | Brown, Cherry | 23 min |
| Aug 11, 8:21 PM CDT | Tornado Warning | LBF | Cherry | 39 min |
| Aug 11, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Aug 11, 8:30 PM CDT | Tornado Warning | LBF | Brown, Cherry | 30 min |
| Aug 11, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Keya Paha, Rock | 51 min |
| Aug 11, 8:58 PM CDT | Tornado Warning | LBF | Brown | 32 min |
| Aug 11, 8:59 PM CDT | Tornado Warning | LBF | Cherry | 31 min |
| Aug 11, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 45 min |
| Aug 11, 9:50 PM CDT | Tornado Warning | LBF | Blaine, Cherry, Thomas | 25 min |
| Aug 11, 10:14 PM CDT | Tornado Warning | LBF | Blaine, Thomas | 31 min |
| Aug 11, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Aug 11, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 52 min |
| Aug 11, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 45 min |
| Aug 11, 11:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| Aug 11, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 65 min |
| Aug 12, 12:09 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Aug 12, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 45 min |
| Aug 12, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 12, 1:57 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 27 min |
| Aug 12, 2:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Aug 12, 3:02 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Aug 12, 3:57 AM CDT | Areal Flood Advisory | LBF | Brown, Cherry, Rock | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.